Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 98, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 26, 2009, 1:59 AM CDT for Red River County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2009, 1:59 AM CDT (06:59 UTC)
- Expired
- Oct 26, 2009, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Red River County, TX
The radar
The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 260659
FFWSHV
TXC387-261100-
/O.NEW.KSHV.FF.W.0098.091026T0659Z-091026T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 AM CDT MON OCT 26 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
* UNTIL 600 AM CDT
* AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORMS OVER THE WARNED AREA. RADAR HAS
INDICATED THAT BETWEEN TWO TO THREE INCHES OF HAVE FALLEN IN THE
LAST HOUR...AND MORE HEAVY RAINFALL IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANCHESTER
AND BAGWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3389 9530 3391 9525 3396 9524 3395 9513
3392 9512 3392 9508 3389 9508 3392 9507
3387 9504 3387 9497 3375 9486 3375 9477
3374 9479 3373 9475 3333 9476 3340 9488
3339 9530
$$
PARKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:55 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 25, 8:55 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT SUN OCT 25 2009
.DISCUSSION...
UPDATED OVERNIGHT WEATHER GRID TO REFLECT A GREATER THREAT
OF THUNDERSTORMS OVERNIGHT...AS STRONG STORMS HAVE DEVELOPED
AS NEAR AS DFW METRO AREA. HOWEVER...DID NOT CHANGE POPS.
AS CAPES MUCH LOWER IN REGION OF RED RIVER VALLEY...THAN WHERE
STORMS DEVELOPING...DO NOT EXPECT A LARGE THREAT OF SVR WX FOR AT
LEAST NEXT FEW HOURS. NORTHERN PORTIONS OF THE FLOOD WATCH
AREA...WHICH TAKES EFFECT AT 1 AM...WILL SEE THE INITIAL THREAT
FOR ANY POSSIBLE FLOODING...MAINLY DUE TO WHERE STORMS ARE
MOVING...BUT ALSO DUE TO HIGHER PREEXISTING SOIL MOISTURE./VII/
&&
.AVIATION...
SHRA AND TSRA ACTIVITY HAVE DEVELOPED AHEAD OF A COLD FRONT IN
CENTRAL OKLAHOMA. THIS ACTIVITY WILL INCREASE IN COVERAGE
TONIGHT...BUT ARKLATEX TERMINALS SHOULD NOT BE BOTHERED UNTIL AFTER
06Z. THE PRECIPITATION WILL SPREAD WELL INTO THE AREA AFTER
MIDNIGHT...REACHING INTO NW LA AROUND 12Z. MOST TERMINALS WEST OF A
KELD-KAEX LINE WILL SEE SOME SHRA AND TSRA ACTIVITY ON TOMORROW.
CIGS AND VSBY WILL LIKELY DROP INTO MVFR/IFR FLIGHT CATEGORIES AS
THE PRECIPITATION AREA MOVES IN. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 69 55 66 50 / 50 70 90 70 10
MLU 49 72 56 69 47 / 10 30 90 80 20
DEQ 56 62 54 65 45 / 80 100 90 90 20
TXK 56 66 53 63 50 / 70 80 90 80 20
ELD 50 70 55 65 46 / 30 60 80 80 20
TYR 59 63 52 66 52 / 80 100 100 60 10
GGG 58 68 53 66 50 / 70 90 90 60 10
LFK 62 71 55 69 50 / 50 80 90 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Oct 25, 11:26 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1126 AM CDT SUN OCT 25 2009 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 149-150-261630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-GREGG- CHEROKEE-RUSK- 1126 AM CDT SUN OCT 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP GENERALLY NORTHWEST OF THE INTERSTATE 30 CORRIDOR TONIGHT AHEAD OF AN APPROACHING UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT. THESE STORMS WILL BECOME MORE NUMEROUS AFTER MIDNIGHT ALONG AND AHEAD OF THE COLD FRONT...WHICH WILL ENTER SOUTHEAST OKLAHOMA AND NORTH TEXAS BY DAYBREAK MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLY LATE TONIGHT OVER MCCURTAIN COUNTY OKLAHOMA...BEFORE THE HEAVY RAIN BEGINS TO SHIFT EAST INTO SOUTHWEST ARKANSAS AND NORTHEAST TEXAS MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AREAS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ONGOING ACROSS THE REGION MONDAY...SLOWLY SPREADING EAST INTO SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE BEFORE THE RAIN DIMINISHES FROM WEST TO EAST TUESDAY. GIVEN THE ALREADY SATURATED GROUND IN WAKE OF PREVIOUS HEAVY RAINFALL WHICH FELL LAST WEEK...THIS ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING...WITH THIS THREAT ENDING BY TUESDAY MORNING. ANOTHER STORM SYSTEM WILL AFFECT THE REGION ON THURSDAY. THIS SYSTEM WILL ALSO BRING THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. RESIDENTS ARE URGED TO CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-138-151>153- 165>167-261630- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1126 AM CDT SUN OCT 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE LATE TONIGHT ACROSS DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS AHEAD OF AN APPROACH UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND EMBEDDED THUNDERSTORMS WILL GRADUALLY INCREASE FROM WEST TO EAST ACROSS EAST TEXAS...SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA EARLY MONDAY...AHEAD OF A COLD FRONT THAT WILL ENTER THE AREA MONDAY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...WITH RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS EXPECTED...BEFORE DIMINISHING FROM WEST TO EAST TUESDAY. GIVEN THE ALREADY SATURATED GROUNDS IN WAKE OF PREVIOUS HEAVY RAINFALL WHICH FELL LATE LAST WEEK...THIS ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING...WITH THIS THREAT ENDING BY TUESDAY MORNING. IN ADDITION...THIS SYSTEM SYSTEM WILL BRING A SLIGHT POSSIBILITY OF AN ISOLATED SEVERE WEATHER THREAT MONDAY INTO MONDAY NIGHT...MAINLY ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTH CENTRAL LOUISIANA. DAMAGING WINDS AND EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT BEFORE THE THREAT DIMINISHES TUESDAY MORNING. ANOTHER STORM SYSTEM WILL AFFECT THE REGION ON THURSDAY. THIS SYSTEM WILL ALSO BRING THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. RESIDENTS ARE URGED TO CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:42 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Red River, Smith, Titus and 2 more | 4 hr |
| Oct 26, 8:54 AM CDT | River Flood Warning | SHV | Bowie, Red River | 4 days |
| Oct 26, 11:37 AM CDT | River Flood Warning | SHV | Panola, Shelby | 16 days |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.